Omeprazole .. dry eyes

Hi .. got large hiatus hernia .. awaiting nissen. Get reflux. On 20mm omeprez/day since aug16 Sleep (well at least start off .. tend to slide down) at about 45-60 degrees.

Since last month ii started to get dry eyes. Not sore as yet just incomfortable at this stage. I put it down to personal hygiene (im a london black cab driver .. handling cash) or sleeping at such a high elevated angle. Read a post on here today that mentioned dry eyes as a PPI side affect. Whats confused me is that the condition has arisen 10mths after commencing omprez.

Generally Im concerned about long term changes to my physiology bcos of ppis. However i wondered if any one had any specific info around the dry eye condition being a ppi side effect and if this tends to develops into other related conditions. A bit of vaseline seems to ease it.

Regards to all. G

10 Replies

oldestnewest
  • That is interesting. I have dry eyes but assumed it was hay fever. I have had h.hernia operation and can stop PPI's, maybe the dry eyes will stop?! Hope so. Thanks for pointing this out. xx

  • Hi G. I suffered from Dry eye syndrome as soon as I started taking antacid tablets to combat acid reflux. I have a Hiatus hernia and I too sleep propped up. I also read an article about dry eye and ppis. I had to tell my doctor that I had dry eye and not an allergy that she was going to treat me for. I use Viscotears which seems to be the most popular treatment. I have tried Omeprozole, Lanzoprozole and Pantoprozole. They all seem to have similar side effects. My dry eyes seem to be worst at night - there are eye masks that help.

    Izzy

  • Izzy .. Thanks very much for your reply and the info. Will try the viscotears. Cheers. Gary

  • Hi

    I too have dry eyes and take omeprazol. However, it's not constant, I seem to go through spells where it is really bad, then nothing.

    I have fibromyalgia and dry eyes are a symptom of that so it's hard to tell which causes it.

    There are quite a few drops on the market for dry eyes available from any chemist or opinions.

  • Hi .. thanks for reply. Drops are fine. My concern is that dey eyes are a sympton attributable to some other underlying physiological change brought on by ppis that we dont know about. Cheers. Gary

  • Hi .. thanks for reply. Drops are fine. My concern is that dey eyes are a sympton attributable to some other underlying physiological change brought on by ppis that we dont know about.

  • hi there i have bad night time acid reflux for the last 4- 5 year i also have an eye condition called blepharitis which funnily enough started around the same time. I use some dry eyedrops there are many on the market. I cannot take PPIs they dont help for me. I wonder if the stomach and eyes are connected in some way.

  • Hi .. thanks for reply. Drops are fine. My concern is that dey eyes are a sympton attributable to some other underlying physiological change brought on by ppis that we dont know about.

  • Hi . U say r Stomach/eyes connected. Likely something going on there .. also they call the stomach your 2nd brain. The ussue id like answered is are dry eyes and bleph symptons only caused by some other underlying deeper physiological change brought on by ppis. Anyway. Thanks. Gary

  • Gary

    I suppose the only way you will know for certain is to stop your ppi's. If your dry eyes stop you will know there is a connection.

You may also like...